Multilayered shell finite element with interlaminar continuous shear stresses : a refinement of the Reissner-Mindlin formulation
ID Brank, Boštjan (Author), ID Carrera, Erasmo (Author)

.pdfPDF - Presentation file, Download (4,76 MB)
MD5: 78910420C5F13E8D46A1B4869CB915FF
PID: 20.500.12556/rul/6af368de-a189-4b4c-8af2-855d618ec50b

A finite element formulation for refined linear analysis of multilayered shell structures of moderate thickness is presented. An underlying shell model is a direct extension of the first-order shear-deformation theory of Reissner-Mindlin type. A refined theory with seven unknown kinematic fields is developed; (i) by introducing an assumption of a zig-zag (i..e. layer-wise linear) variation of displacement field through the thickness, and (ii) by assuming an independent transverse shear stress fields in each layer in the framework of Reissner's mixed varianational principle. The introduced transverse shear stress unknowns are eliminated on the cross-section level. At this process, the interlaminar equilibrium conditions (i.e. the interlaminar shear stress continuity continuity conditions) are imposed. As a result, the weak form of constitutive equations (the so-called weak form of Hooke's law) is obtained for the transverse strains-transverse stress resultants relation. A finite element approximation is based on the four-nodedisoparametric element. To eliminate the shear locking effect, the assumed strain variational concept is used. Performance of the derived finite element is illustrated with some numerical examples. The results are compared with the exact three-dimensional solutions, as well as with the analytical and numerical solutions obtained by the classical, the first-order and some representative refined models

Keywords:multilayered shells, finite elements, interlaminar equilibrium, mixed methods
Typology:1.01 - Original Scientific Article
Organization:FGG - Faculty of Civil and Geodetic Engineering
Number of pages:Str. 843-874
Numbering:Vol. 48, N. 6
PID:20.500.12556/RUL-32210 This link opens in a new window
ISSN on article:0029-5981
COBISS.SI-ID:947041 This link opens in a new window
Publication date in RUL:10.07.2015
Copy citation
Share:Bookmark and Share

Record is a part of a journal

Title:International journal for numerical methods in engineering
Shortened title:Int. j. numer. methods eng.
COBISS.SI-ID:6316039 This link opens in a new window

Secondary language

Keywords:večslojne lupine, končni elementi, ravnotežje med sloji, mešane metode

Similar documents

Similar works from RUL:
Similar works from other Slovenian collections: